How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Tiwari Your Own Question
Dr.Tiwari
Dr.Tiwari, Doctor.
Category: Health
Satisfied Customers: 5256
Experience:  M.D.
8775652
Type Your Health Question Here...
Dr.Tiwari is online now
A new question is answered every 9 seconds

I had arthroscopic on my left knee to repair a torn lateral

Customer Question

I had arthroscopic surgery on my left knee to repair a torn lateral meniscus on Tuesday. Since late Thursday, I have been quite lightheaded. I have tried eating and drinking a good amount of water, nothing seems to help. I took Vicodin for pain the same day I started feeling lightheaded, and it just seems that the side effects from the Vicodin will not go away. I am, however, not lightheaded just after waking up. It seems to come on an hour or so after waking up. I don't have any chest pain, I have no trouble breathing. I have a soreness in my lower leg, below the calf, when standing/walking, but other than that no pain anywhere. It also sort of feels like mucus is draining straight out of my nose and into my throat. And I feel a bit of pressure around my ears and in that general area, also. Any advice?
Submitted: 7 years ago.
Category: Health
Expert:  Dr.Tiwari replied 7 years ago.
Hello,
The problem of lightheadedness may be there due to orthostatic hyptension.Its mean there is decrease in slight blood pressure after sitting or standing from lying down position.You may do following to have relief-
1.If possible use stockings in legs ,they may be helpful in decreasing swelling of the leg as well as help in relieving the lightheadedness.
2.Continue to have good intake of fluid .A liquid rich in electrolyte like powerade will be more helpful.
3.Do isometric exercises of the limb .A physiotherapist will be more helpful in teaching this.
4.Keep the limb elevated on pillow.
5.Avoid sudden rising from the bed.Do limb movements before arising from the bed.
You may need a consultation from your physician if this condition does persist.

Hope this will be helpful.
Customer: replied 7 years ago.
Is constant lightheadedness associated with orthostatic hypotension? What I'm experiencing is not only a temporary rush, it's persistant all day.
Expert:  Dr.Tiwari replied 7 years ago.
No ,You may not have constant lightheadedness due to orthostatic hypotension.It will be just there when you will stand out from the sitting position.If it is constant then check your self for any stress & anxiety issue & gastric problem especially excessive intestinal gas formation.Stress or excessive anxiety does increAse blood level of carbon di oxide & does cause lightheadedness.Eat healthy & do exercises of other limbs during lying in bed like elevating the alternate limbs for a count of ten.Do meditation to calm yourself.Eat lots of liquid & avoid excessive starch & sweet things which are liable to increase fermentation in intestine & produce gas.

Hope this will be helpful.


-----------------------------------------------------------------------
If you are satisfied with my answer then please PRESS GREEN ACCEPT.